Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 461, NWS Atlanta, GA

December 9, 20094 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 9, 2009, 5:17 AM EST for 4 counties in Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2009, 5:17 AM EST (10:17 UTC)
Expired
Dec 9, 2009, 5:45 AM EST
In force
28 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Greene County, GA, Hancock County, GA, Putnam County, GA, Taliaferro County, GA

The radar

The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 5:18 AM ESTTSTM WND DMGUnion Point, GAONE TREE DOWN ON LAMB AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 4:32 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 091017
SVRFFC
GAC133-141-237-265-091045-
/O.NEW.KFFC.SV.W.0461.091209T1017Z-091209T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 AM EST WED DEC 9 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PUTNAM COUNTY IN CENTRAL GEORGIA
  GREENE COUNTY IN EAST CENTRAL GEORGIA
  NORTH CENTRAL HANCOCK COUNTY IN EAST CENTRAL GEORGIA
  TALIAFERRO COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 545 AM EST

* AT 514 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  GREENSBORO TO REYNOLDS PLANTATION TO EATONTON...MOVING EAST AT 70
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
GREENSBORO...SILOAM...WOODVILLE...UNION POINT...WHITE PLAINS... 
CRAWFORDVILLE AND SHARON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THESE STORMS. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3352 8275 3351 8283 3347 8287 3344 8285
      3328 8342 3345 8332 3347 8333 3348 8328
      3355 8327 3360 8333 3370 8303 3369 8301
      3372 8295 3363 8288 3365 8281 3361 8269
TIME...MOT...LOC 1017Z 249DEG 61KT 3356 8319 3349 8318
          3336 8328

$$
1 follow-up statement
000 
WWUS52 KFFC 091033
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 AM EST WED DEC 9 2009

GAC133-237-091042-
/O.CAN.KFFC.SV.W.0461.000000T0000Z-091209T1045Z/
PUTNAM GA-GREENE GA-
533 AM EST WED DEC 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR GREENE AND NORTHEASTERN PUTNAM
COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED GREENE AND PUTNAM COUNTIES.

IF YOU SAW WIND DAMAGE...CALL THE NATIONAL WEATHER SERVICE TOLL FREE 
AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

LAT...LON 3352 8275 3352 8282 3348 8286 3344 8286
      3336 8315 3349 8298 3359 8301 3366 8295
      3369 8300 3370 8299 3372 8295 3363 8288
      3365 8281 3362 8276 3361 8270
TIME...MOT...LOC 1032Z 249DEG 61KT 3362 8292 3355 8291
          3342 8301

$$

GAC141-265-091045-
/O.CON.KFFC.SV.W.0461.000000T0000Z-091209T1045Z/
HANCOCK GA-TALIAFERRO GA-
533 AM EST WED DEC 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EST
FOR TALIAFERRO AND NORTH CENTRAL HANCOCK COUNTIES...

AT 532 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LYNEVILLE TO CRAWFORDVILLE TO SPRINGFIELD...MOVING EAST AT 70
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANDY
CROSS...SPRINGFIELD...SHARON AND RAYTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN SOMETIMES DEVELOP ALONG THE LEADING EDGE OF SEVERE 
THUNDERSTORM LINES LIKE THESE. HOWEVER...THE MAIN THREAT IS 
DAMAGING WINDS. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY 
FROM OUTSIDE WALLS AND WINDOWS.

IF YOU SEE WIND DAMAGE...WAIT UNTIL AFTER THE STORM HAS PASSED...AND 
THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 
4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3352 8275 3352 8282 3348 8286 3344 8286
      3336 8315 3349 8298 3359 8301 3366 8295
      3369 8300 3370 8299 3372 8295 3363 8288
      3365 8281 3362 8276 3361 8270
TIME...MOT...LOC 1032Z 249DEG 61KT 3362 8292 3355 8291
          3342 8301

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 4:52 AM EST, 25 minutes earlier.

Area forecast discussion, Dec 9, 4:52 AM EST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 AM EST WED DEC 9 2009

.SHORT TERM /TODAY THROUGH FRIDAY/...
CURRENT RADAR LOOP SHOWS SEVERE WEATHER SYSTEM MOVING RAPIDLY ACROSS
AL AND INTO GA THIS MORNING. THE STRONGEST STORMS WILL BE MOVING
INTO W GA OVER THE NEXT 2 HOURS WITH MORE COMING BEHIND THAT OVER
THE NEXT 6 TO 8 HOURS. THIS SYSTEM IS EXPECTED TO SWEEP THROUGH THE
STATE TODAY AND SHOULD BE EAST OF THE CWA BY 00Z THU. THE MAIN LOW
PRESSURE CENTER WITH THIS SYSTEM IS CURRENTLY OVER CENTRAL IL AND IS
EXPECTED TO CONTINUE MOVING NE INTO SRN ONTARIO/SWRN QUEBEC THROUGH
06Z THU. THE WARM FRONT AHEAD OF THIS SYSTEM IS CURRENTLY MOVING
NORTHWARD THROUGH THE STATE USHERING IN SOME VERY WARM AIR. MOST OF
CENTRAL GEORGIA HAS SEEN ALMOST A 20 DEG INCREASE IN TEMPS OVER THE
PAST 4 HOURS. INSTABILITIES ARE ALSO INCREASING IN THE WARM SECTOR
WITH MUCAPES IN THE 400-800 J/KG RANGE AND LIS AROUND -1 TO -3. THE
BIGGEST CONCERN IS STILL THE HIGH SHEAR ENVIRONMENT ESPECIALLY
ACROSS NORTH GA WITH THE 50-80KT LLJ ACROSS MOST OF THAT AREA. LOOKS
LIKE THERE IS NOT MUCH ROTATION WITH THESE STORMS BUT THE POTENTIAL
IS STILL THEIR FOR AN ISOLATED TORNADO. RIGHT NOW THE BIGGEST THREAT
IS VERY STRONG WINDS WITH THE STRONGER THUNDERSTORMS. EXPECTING WIND
SPEEDS IN THE 20 TO 40 KT RANGE AND MAY SEE SOME HIGHER GUST ESPECIALLY
IN THE HIGHER ELEVATIONS OF THE N GA MOUNTAINS. ONCE THIS SYSTEM
MOVES THROUGH THE AREA COOL HIGH PRESSURE BUILDS IN BEHIND THE
FRONT BEGINNING TONIGHT. THIS HIGH PRESSURE RIDGE EVENTUALLY
BECOMES CENTERED OVER N GA BY 18Z FRI BEFORE MOVING OFF INTO THE
MID ATLANTIC SAT AS ANOTHER WAVE MOVES INTO SOUTH AND CENTRAL GA.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS MENTIONED ABOVE...HIGH PRESSURE WILL BE OVER THE STATE FOR THE
BEGINNING OF THE EXTENDED BEFORE MOVING OFF INTO THE MID ATLANTIC
STATES SAT MORNING. THIS RIDGE DOES BEGIN TO SET UP A WEDGE DOWN THE
EASTERN SEABOARD AS THE NEXT WAVE MOVES NORTHWARD OUT OF THE
NORTHERN GULF. THIS WAVE WILL SPREAD RAIN ACROSS THE DEEP SOUTH
BEGINNING FRI AFTERNOON ACROSS SOUTHERN LA SPREADING EASTWARD INTO GA
SAT MORNING...AND CONTINUING THROUGH SUN. THE WEDGE STAYS
ENTRENCHED ACROSS NORTH AND CENTRAL GA THROUGH MONDAY SO IT SHOULD
KEEP THE ATMOSPHERE OVER GA VERY STABLE.

.AVIATION...
CEILINGS/VSBYS LIFTING INTO MVFR RANGE OR BETTER BEHIND MAIN AREA OF
RAIN/EMBEDDED STRONG STORMS PUSHING EAST ACROSS THE CWA EARLY THIS
MORNING. EXPECT CONTINUED IMPROVEMENT FROM WEST TO EAST THIS
MORNING...WITH LOW VFR/VFR CONDITIONS MOST TAF SITES BY LATE
MORNING. THINK WE SHOULD BE ABLE TO LIMIT THUNDER THREAT TO MAINLY
CSG/MCN/AHN AFTER 12Z.  BREEZY SOUTH/SOUTHWEST WINDS 10 TO 20 KTS
WITH GUSTS UP TO 30 KTS POSSIBLE THIS MORNING...AHEAD OF FRONT. WEST
TO NORTHWEST WINDS AND STILL QUICK BREEZY THIS AFTERNOON BEHIND
FRONT. WINDS SHOULD DIMINISH AND LOSE THEIR GUSTINESS AFTER 00Z.

49
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  28  54  27  53 /  50   0   0   0  10
ATLANTA         62  27  49  26  49 /  10   0   0   0  10
BLAIRSVILLE     51  27  44  18  42 /  20   0   0   0  10
CARTERSVILLE    66  26  46  22  45 /   0   0   0   0  10
COLUMBUS        68  40  50  33  48 /  30   5   0   0  10
GAINESVILLE     54  28  50  23  44 /  20   0   0   0  10
MACON           71  35  51  30  49 /  60   5   5   0  10
ROME            54  29  48  22  45 /   0   0   0   5  10
PEACHTREE CITY  69  30  48  22  48 /  20   0   0   0  10
VIDALIA         72  39  50  28  50 /  70  30  30   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...
DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WHITFIELD...WILCOX...WILKES...WILKINSON.

HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WHITE.

WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...
PICKENS...TOWNS...UNION...WHITE.

WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...WALKER.

TORNADO WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: CARROLL...CHEROKEE...CLAYTON...COBB...COWETA...DOUGLAS...
FAYETTE...HARALSON...HARRIS...HEARD...MERIWETHER...MUSCOGEE...
NORTH FULTON...PAULDING...POLK...SOUTH FULTON...TROUP.

&&

01
Hazardous weather outlook, Dec 8, 10:25 PM EST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EST TUE DEC 8 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100330-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1025 PM EST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED TORNADOES POSSIBLE TONIGHT.

.SYNOPSIS...
A POWERFUL LOW PRESSURE SYSTEM WAS APPROACHING THE MID MISSISSIPPI
VALLEY THIS EVENING. ITS ASSOCIATED WARM FRONTAL BOUNDARY WAS
MOVING GRADUALLY NORTHWARD THROUGH CENTRAL GEORGIA AND SHOULD
CONTINUE NORTHWARD OVERNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE PERIODS OF HEAVY RAIN WITH SOME MINOR
FLOODING POSSIBLE MAINLY ACROSS NORTH GEORGIA TONIGHT. STRONG
GUSTY WINDS ARE POSSIBLE OVER THE NORTH GEORGIA MOUNTAINS TONIGHT.
A FEW SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES POSSIBLE ACROSS
NORTH AND CENTRAL GEORGIA TONIGHT INTO WEDNESDAY MORNING.

.DISCUSSION...
HIGH PRESSURE CONTINUES TO WEDGE ACROSS NORTH GEORGIA...HOWEVER A
WARM FRONT WAS PUSHING GRADUALLY NORTHWARD ACROSS THE STATE. A 70
KT SOUTHWESTERLY LOW LEVEL JET AXIS CROSSING GEORGIA WILL BRING STRONG
WINDS TO THE NORTH GA MOUNTAINS WITH SOUTH WINDS OF 15 TO 30 MPH
WITH HIGHER GUST TO 45 MPH OVER THE HIGHER ELEVATIONS THROUGH TONIGHT.
MOST OF OUR FORECAST AREA SHOULD BE IN OR NEAR THE WARM SECTOR TONIGHT
WITH MODELS SUGGESTING LIMITED BUT SUFFICIENT INSTABILITY (CAPES
GENERALLY 200-800) FOR A FEW SEVERE STORMS TONIGHT. WINDS WITH AN
ISOLATED TORNADO RISK IS THE GREATEST CONCERN GIVEN VERY STRONG
DEEP LAYER AND LOW LEVEL SHEAR. THE POTENTIAL FOR HEAVY RAIN WITH
SOME MINOR FLOODING ALSO EXISTS...BUT SHOULD ONLY SEE A TOTAL OF 1
TO 3 INCHES THROUGH WEDNESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG SOUTHWEST TO WEST WINDS BEHIND THIS FRONT WILL CONTINUE INTO
WEDNESDAY AFTERNOON OVER THE NORTH GEORGIA MOUNTAINS...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION DURING THE OVERNIGHT
HOURS ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Dec 9, 2:52 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 AM EST WED DEC 9 2009

GAZ007-013-020-021-031-090830-
252 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN PAULDING...
CHEROKEE...BARTOW...PICKENS AND GILMER COUNTIES UNTIL 330 AM EST...

AT 248 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FOLSOM TO 13 MILES WEST OF
EUHARLEE...MOVING EAST AT 50 MPH.  THESE STORMS ARE CAPABLE OF
PRODUCING WIND GUSTS TO 45 MPH AND HEAVY RAIN AS THEY PASS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 3:07 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 AM EST WED DEC 9 2009

GAZ042-043-090830-
307 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DOUGLAS AND CARROLL
COUNTIES UNTIL 330 AM EST...

AT 306 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOWDON...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DOUGLAS
AND CARROLL COUNTIES THROUGH 330 AM EST. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE BLACKJACK MOUNTAIN...TYUS...ROOPVILLE...
BOWDON...LOWELL...BOWDON JUNCTION...JOHN TANNER STATE PARK...MOUNT
ZION...CARROLLTON...SEATON LAKE...ABILENE...CLEM...WHITESBURG...
HANNAH AND BYERS CROSSROADS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 3:24 AM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 AM EST WED DEC 9 2009

GAZ052-053-066-067-090915-
324 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TROUP...
MERIWETHER...HEARD AND COWETA COUNTIES UNTIL 415 AM EST...

AT 324 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLANT WANSLEY TO 15 MILES WEST OF STATE
LINE PARK...MOVING EAST AT 60 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP...
MERIWETHER...HEARD AND COWETA COUNTIES THROUGH 415 AM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE WARESVILLE...
CENTRALHATCHEE...TEXAS...PLANT WANSLEY...HANDY...GLENN...FRANKLIN...
POWERS CROSSROADS...ARNCO-SARGENT...STATE LINE PARK...PIEDMONT
HEIGHTS...ABBOTTSFORD...HILLCREST...WARES CROSSROADS AND
HARRISONVILLE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 4:08 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 AM EST WED DEC 9 2009

GAZ025-034>038-047-057-091000-
408 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HENRY...WALTON...
OCONEE...OGLETHORPE...CLARKE...BARROW...GWINNETT AND JACKSON COUNTIES
UNTIL 500 AM EST...

AT 406 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF THOMPSONS MILL TO 9
MILES SOUTHWEST OF CENTERVILLE...MOVING EAST AT 50 MPH.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Dec 9, 4:51 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 AM EST WED DEC 9 2009

GAZ023>025-027-035-036-091045-
451 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND MINOR FLOODING IN
CLARKE...BARROW...MADISON...JACKSON...BANKS AND HALL COUNTIES UNTIL
545 AM EST...

AT 448 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN HAD FALLEN ACROSS SOUTHERN HALL AND MUCH OF JACKSON
COUNTIES. THE AREA OF HEAVY RAIN IS MOVING STEADILY EAST BUT
FLOODING OF URBAN AND POOR DRAINAGE AREAS WILL PERSIST THROUGH 545
AM.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
CLARKE...BARROW...MADISON...JACKSON...BANKS AND HALL COUNTIES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Dec 9, 5:00 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST WED DEC 9 2009

GAZ037-038-049-050-059-060-091030-
500 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND WIND GUSTS TO 45 MPH
IN PUTNAM...JASPER...GREENE...MORGAN...OCONEE AND OGLETHORPE
COUNTIES UNTIL 530 AM EST...

AT 458 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WRAYSWOOD TO SHADY DALE...MOVING EAST AT 65
MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED ACROSS
PUTNAM...JASPER...GREENE...MORGAN...OCONEE AND OGLETHORPE
COUNTIES...INCLUDING AREAS AROUND PIEDMONT...WILLARD...ADGATEVILLE...
SHADY DALE...MONTICELLO...WRAYSWOOD...MAXEYS...CENTRAL GEORGIA
EXPERIMENT STATION...GRESHAMVILLE...GODFREY...BUCKHEAD...
PENFIELD...SWORDS...WAR FIELD AND EATONTON. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 12:46 AM ESTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker29 min
Dec 9, 1:01 AM ESTSevere Thunderstorm WarningFFCChattooga, Floyd, Walker44 min
Dec 9, 1:18 AM ESTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield42 min
Dec 9, 1:31 AM ESTFlash Flood WarningFFCChattooga, Floyd, Walker6 hr
Dec 9, 2:12 AM ESTRiver Flood WarningFFCForsyth, Fulton41 hr
Dec 9, 2:23 AM ESTSevere Thunderstorm WarningFFCFloyd, Polk32 min
Dec 9, 2:40 AM ESTFlash Flood WarningFFCGordon, Murray, Whitfield6 hr
Dec 9, 3:48 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Dec 9, 3:53 AM ESTSevere Thunderstorm WarningFFCCoweta, Fayette22 min
Dec 9, 3:59 AM ESTRiver Flood WarningFFCDade19 hr
Dec 9, 4:03 AM ESTSevere Thunderstorm WarningFFCClayton, Henry, Newton, Rockdale, Spalding27 min
Dec 9, 4:18 AM ESTTornado WarningFFCBarrow, Oconee, Walton27 min
Dec 9, 4:28 AM ESTSevere Thunderstorm WarningFFCButts, Clarke, Jasper, Morgan, Newton, Walton28 min
Dec 9, 4:33 AM ESTSevere Thunderstorm WarningFFCClarke, Jackson, Madison, Oconee, Oglethorpe43 min
Dec 9, 5:44 AM ESTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren, Wilkes31 min
Dec 9, 5:50 AM ESTSevere Thunderstorm WarningFFCSumter, Webster25 min
Dec 9, 7:08 AM ESTSevere Thunderstorm WarningFFCCrisp, Wilcox52 min
Dec 9, 7:29 AM ESTRiver Flood WarningFFCChattooga32 hr
Dec 9, 7:29 AM ESTSevere Thunderstorm WarningFFCDodge, Laurens, Treutlen46 min
Dec 9, 8:03 AM ESTRiver Flood WarningFFCDawson, Forsyth8 hr
Dec 9, 8:09 AM ESTRiver Flood WarningFFCWhitfield62 hr
Dec 9, 8:09 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield69 hr
Dec 9, 10:46 AM ESTRiver Flood WarningFFCMurray, Whitfield34 hr
Dec 9, 2:10 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs18 hr
Dec 9, 3:38 PM ESTRiver Flood WarningFFCFloyd, Gordon39 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.